Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



On the small oscillations of the periodic Rayleigh equation

Author: Hal L. Smith
Journal: Quart. Appl. Math. 44 (1986), 223-247
MSC: Primary 34C15; Secondary 58F14, 58F15, 92A15
DOI: https://doi.org/10.1090/qam/856177
MathSciNet review: 856177
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] V. I. Arnol′d, Loss of stability of self-induced oscillations near resonance, and versal deformations of equivariant vector fields, Funkcional. Anal. i Priložen. 11 (1977), no. 2, 1–10, 95 (Russian). MR 0442987
  • [2] V. I. Arnol′d, Geometrical methods in the theory of ordinary differential equations, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Science], vol. 250, Springer-Verlag, New York-Berlin, 1983. Translated from the Russian by Joseph Szücs; Translation edited by Mark Levi. MR 695786
  • [3] F. S. Berezovskaia and A. I. Khibnik, On the bifurcation of separatrices in the problem of stability loss of auto-oscillations near 1:4 resonance; Russian transl., J. Appl. Math. Mech. 44 (1980), no. 5, 938–943. MR 654283
  • [4] Jack Carr, Applications of centre manifold theory, Applied Mathematical Sciences, vol. 35, Springer-Verlag, New York-Berlin, 1981. MR 635782
  • [5] Shui Nee Chow, Jack K. Hale, and John Mallet-Paret, An example of bifurcation to homoclinic orbits, J. Differential Equations 37 (1980), no. 3, 351–373. MR 589997, https://doi.org/10.1016/0022-0396(80)90104-7
  • [6] John Guckenheimer and Philip Holmes, Nonlinear oscillations, dynamical systems, and bifurcations of vector fields, Applied Mathematical Sciences, vol. 42, Springer-Verlag, New York, 1983. MR 709768
  • [7] Jack K. Hale, Ordinary differential equations, Wiley-Interscience [John Wiley & Sons], New York-London-Sydney, 1969. Pure and Applied Mathematics, Vol. XXI. MR 0419901
  • [8] Michael-Robert Herman, Mesure de Lebesgue et nombre de rotation, Geometry and topology (Proc. III Latin Amer. School of Math., Inst. Mat. Pura Aplicada CNPq, Rio de Janeiro, 1976) Springer, Berlin, 1977, pp. 271–293. Lecture Notes in Math., Vol 597 (French). MR 0458480
  • [9] Philip J. Holmes, Averaging and chaotic motions in forced oscillations, SIAM J. Appl. Math. 38 (1980), no. 1, 65–80. MR 559081, https://doi.org/10.1137/0138005
  • [10] E. I. Horozov, Versal deformations of equivariant vector fields for cases of symmetry of order 2 and 3, Trudy Sem. Petrovsk. 5 (1979), 163–192 (Russian). MR 549627
  • [11] G. Iooss, Bifurcation of maps and applications, North-Holland Mathematics Studies, vol. 36, North-Holland Publishing Co., Amsterdam-New York, 1979. MR 531030
  • [12] Wilhelm Magnus and Stanley Winkler, Hill’s equation, Interscience Tracts in Pure and Applied Mathematics, No. 20, Interscience Publishers John Wiley & Sons New York-London-Sydney, 1966. MR 0197830
  • [13] V. K. Mel′nikov, On the stability of a center for time-periodic perturbations, Trudy Moskov. Mat. Obšč. 12 (1963), 3–52 (Russian). MR 0156048
  • [14] A. I. Neĭshtadt, Bifurcations of the phase pattern of an equation system arising in the problem of stability loss of self-oscillations close to 1:4 resonance; Russian transl., J. Appl. Math. Mech. 42 (1978), no. 5, 830–840. MR 620880
  • [15] Barry Simon, On the genericity of nonvanishing instability intervals in Hill’s equation, Ann. Inst. H. Poincaré Sect. A (N.S.) 24 (1976), no. 1, 91–93. MR 0473321
  • [16] H. L. Smith, Dynamic bifurcation in a perturbed Hill's equation, preprint
  • [17] Hal L. Smith, Normal forms for periodic systems, J. Math. Anal. Appl. 113 (1986), no. 2, 578–600. MR 826654, https://doi.org/10.1016/0022-247X(86)90326-4
  • [18] J. J. Stoker, Nonlinear vibrations, Wiley, New York, 1950
  • [19] Floris Takens, Normal forms for certain singularities of vectorfields, Ann. Inst. Fourier (Grenoble) 23 (1973), no. 2, 163–195 (English, with French summary). Colloque International sur l’Analyse et la Topologie Différentielle (Colloques Internationaux du Centre National de la Recherche Scientifique, Strasbourg, 1972). MR 0365620

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 34C15, 58F14, 58F15, 92A15

Retrieve articles in all journals with MSC: 34C15, 58F14, 58F15, 92A15

Additional Information

DOI: https://doi.org/10.1090/qam/856177
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society